Home › Forums › Infant Reflux Support › HELP!!! › Prevacid Solutabs… Side Effects? Help!
- This topic has 7 replies, 1 voice, and was last updated 19 years, 3 months ago by
Anonymous.
-
AuthorPosts
-
July 28, 2007 at 10:52 am #40014
Anonymous
InactiveGreetings,
On Monday of this week, Brady’s dosage on Solutabs was increased from 15mg 1 x day to 2x day. We were very excited about this and had high hopes that it would help his reflux.That day and the next were great. He slept through the night, napped and ate like a champ.Yesterday, we took a turn for the worse. He was nauseous (tough to tell in a 3-month old, but he had that ‘yucky face’ look and gagged a couple of times on the bottle). He was also not feeling well and wanted to be held all day. Was fussy and appeared to want to move his bowels. When he did, it was much runnier than usual. He ate less at all meals, and woke up for the first time in the middle of the night starving for the first time in well over a week.We looked up the side effects of the solutabs, and low and behold… diarrhea, stomach pain, nausea, headaches. I am really hoping that this is a coincidence, and that he just has a touch of something.Did anyone else go through this with solutabs? If so, did your little one stay on them and the symptoms subside? Or did the baby switch medicines, and if so, to what?We’ll call his GI on Monday if he’s no better… but I am SO discouraged…
July 28, 2007 at 1:03 pm #40019Anonymous
InactiveI’m sorry to hear that. Hopefully if it’s due to the increase in Prevacid it will pass with time. From what I’ve read it’s common for side effects to pass as the body adjusts to the medication. My son had some serious cramping when we first upped his dose to 30 mgs. It was very, very discouraging and I thought about stopping the Prevacid, but thankfully it did pass in about two weeks.
It could be a stomach virus, though. The not eating, wanting to be held, runny stools, etc.Also, I think if it was all from the increase in dose it probably would have happend sooner than Friday. I could be wrong, but Myles’ cramps started immediately…probably the same day we increased it.I hope Brady’s feeling better soon.July 28, 2007 at 1:13 pm #40020Anonymous
Inactive
Awww, Karen I’m so sorry you’re discouraged. Reflux is so super hard. I have and still have days like that. Meds are so confusing and unfortunately every baby reacts differently to all meds. I think the solutabs have a little lactose and aspartame in them.
Correct me if I’m wrong ladies! I know that the solutabs cause some cramping in some little ones too but usually it subsides after they get used to it I think. Is Brady MSPI? That COULD be why he’s reacting that way but like I said, I’m not positive, this is just off the top of my head. The solutabs never worked well for Kate but I’m sure I’ve said this before that they have worked wonders for a lot of los here. I’ll let someone else chime in but hang in there! Oh! You could always do Zegerid which is an immediate release form of omeprozale(prilosec)and you don’t have to time with meals but Zegerid too has it’s drawbacks.(you have to use a buffer) Anyway, I hope he feels better today and its just a bug. I’ll be thinking of you!July 28, 2007 at 1:27 pm #40021Anonymous
InactiveWe increased Brian from 15 mg to 22.5 mg with no issues. I wonder if a more gradual increase would work better for Brady, like going to 22.5 mg a day for a few weeks and then going to 30 mg. If the increase from 22.5 mg to 30 mg causes the same reaction again, then you know that 30 mg is too much. I think someone else on here had the same issue…went from 22.5 to 30 mg and their baby started having issues so they went back down to 22.5 mg.
Someone else had suggested doing 3 doses of 10 mg each but I don’t know how you would do that with the solutabs unless you can get 10 mg solutabs instead of 15 mg ones.Sorry you are going through this. I know how rough it is when you think you are over the hump and then it all seems to fall apart. Don’t worry, you will get back on track soon. Let us know what happens.July 29, 2007 at 7:24 am #40056Anonymous
InactiveI hope it’s not the solutabs. The only side effect we ever had was constipation and possibly sleeplessness, but I’m not sure about the latter.
July 29, 2007 at 12:02 pm #40072Anonymous
InactivePoor Brady!
Landen had the same symptoms when I got ahold of samples and trialed the higher dose. The solutabs always make him cramp even with the smaller dose and he never outgrew that symptom. The back of his little had sweats and so on. So I just keep him on 15mg in the AM and do an H2 blocker at night (like pepcid or Zantac) and this has been the answer for him. We did try Zegerid but for Landen the sodium bicarb was just too much for him. MANY babies do WONDERFUL on Zegerid though. Landen just has one of the worst immature and sensitive stomachs Dr.s in my area have ever seen and one heck of a really bad case of mspi.I hope Brady is feeling better soon and that what he experienced was just a fluke.jilly782007-07-29 12:03:14
July 29, 2007 at 12:58 pm #40074Anonymous
InactiveI’m switching my little guy from the solutabs to the packets because he had stinky, stinky gas and I couldn’t figure out what was causing it (I’m on TED). I have started giving him half a 15mg solutab in the am and then 15mg packet at night and since starting that his gas had completely subsided.
July 29, 2007 at 3:40 pm #40086Anonymous
InactiveI’ve noticed some of the same symptoms with Nathan — you can hear his stomach rumbling often, and he does seem to be very gassy. I didn’t realize til now that it could be his Prevacid. Has anyone used the over-the-counter gas drops to help with this? Just wondering if that might be helpful and reduce the cramping? I was planning to try it.
-
AuthorPosts
- The forum ‘HELP!!!’ is closed to new topics and replies.
